Tags

Type your tag names separated by a space and hit enter

Carpopedal spasm in a 4 year old boy with persisted vomiting and dyselectrolytemia in Wesley Guild Hospital Ilesa.
Pan Afr Med J 2019; 33:43PA

Abstract

Carpopedal spasm have various causes ranging from dsyselecrolytemia, syndromic, metabolic or endocrine causes. Any of these could cause a decrease in ionized calcium and tetany. Excessive vomiting leading to alkalosis, hypokaleamia and decreased ionised calcium should be kept in mind for early etiological diagnosis of carpopedal spasm. We report a case of 4-year-old boy presenting with a history of recurrent painful spasm and flexion of bilateral hands following excessive vomiting and electrolyte derangement.

Authors+Show Affiliations

Department of Paediatrics and Child Health, Obafemi Awolowo University, Ile Ife, Nigeria.Department of Paediatrics and Child Health, Obafemi Awolowo University, Ile Ife, Nigeria.Department of Paediatrics, Wesley Guild Hospital, Obafemi Awolowo University, Ilesa, Nigeria.Department of Paediatrics, Wesley Guild Hospital, Obafemi Awolowo University, Ilesa, Nigeria.Department of Paediatrics, Wesley Guild Hospital, Obafemi Awolowo University, Ilesa, Nigeria.Department of Paediatrics, Wesley Guild Hospital, Obafemi Awolowo University, Ilesa, Nigeria.Department of Paediatrics, Wesley Guild Hospital, Obafemi Awolowo University, Ilesa, Nigeria.Department of Paediatrics, Wesley Guild Hospital, Obafemi Awolowo University, Ilesa, Nigeria.Department of Paediatrics, Wesley Guild Hospital, Obafemi Awolowo University, Ilesa, Nigeria.Department of Paediatrics, Wesley Guild Hospital, Obafemi Awolowo University, Ilesa, Nigeria.

Pub Type(s)

Case Reports

Language

eng

PubMed ID

31384358

Citation

Oke, Oluwasola Julius, et al. "Carpopedal Spasm in a 4 Year Old Boy With Persisted Vomiting and Dyselectrolytemia in Wesley Guild Hospital Ilesa." The Pan African Medical Journal, vol. 33, 2019, p. 43.
Oke OJ, Amoo KO, Akinwumi IA, et al. Carpopedal spasm in a 4 year old boy with persisted vomiting and dyselectrolytemia in Wesley Guild Hospital Ilesa. Pan Afr Med J. 2019;33:43.
Oke, O. J., Amoo, K. O., Akinwumi, I. A., Fawale, O. O., Adeniyi, A. T., Adeniji, E. O., ... Kuti, D. K. (2019). Carpopedal spasm in a 4 year old boy with persisted vomiting and dyselectrolytemia in Wesley Guild Hospital Ilesa. The Pan African Medical Journal, 33, p. 43. doi:10.11604/pamj.2019.33.43.17770.
Oke OJ, et al. Carpopedal Spasm in a 4 Year Old Boy With Persisted Vomiting and Dyselectrolytemia in Wesley Guild Hospital Ilesa. Pan Afr Med J. 2019;33:43. PubMed PMID: 31384358.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Carpopedal spasm in a 4 year old boy with persisted vomiting and dyselectrolytemia in Wesley Guild Hospital Ilesa. AU - Oke,Oluwasola Julius, AU - Amoo,Kazeem Olarenwaju, AU - Akinwumi,Ifeoluwa Alex, AU - Fawale,Omomayowa Omotola, AU - Adeniyi,Adewuyi Temidayo, AU - Adeniji,Emmanuel Oluwatosin, AU - Adetola,Hammed Hassan, AU - Ologun,Busayo Gideon, AU - Folarin,Oluwatobi Faith, AU - Kuti,Dedmilade Kehinde, Y1 - 2019/05/21/ PY - 2018/11/24/received PY - 2019/04/19/accepted PY - 2019/8/7/entrez PY - 2019/8/7/pubmed PY - 2019/9/5/medline KW - Child KW - carpopedal spasm KW - dyselectrolytemia SP - 43 EP - 43 JF - The Pan African medical journal JO - Pan Afr Med J VL - 33 N2 - Carpopedal spasm have various causes ranging from dsyselecrolytemia, syndromic, metabolic or endocrine causes. Any of these could cause a decrease in ionized calcium and tetany. Excessive vomiting leading to alkalosis, hypokaleamia and decreased ionised calcium should be kept in mind for early etiological diagnosis of carpopedal spasm. We report a case of 4-year-old boy presenting with a history of recurrent painful spasm and flexion of bilateral hands following excessive vomiting and electrolyte derangement. SN - 1937-8688 UR - https://www.unboundmedicine.com/medline/citation/31384358/Carpopedal_spasm_in_a_4_year_old_boy_with_persisted_vomiting_and_dyselectrolytemia_in_Wesley_Guild_Hospital_Ilesa L2 - http://www.panafrican-med-journal.com/content/article/33/43/full/ DB - PRIME DP - Unbound Medicine ER -